I have been having weird chest feelings for some time now... It all started AFTER i began taking Nexiumm for heartburn which the ENT just looked down my throat and said "You have acid reflux". Great. So i started taking Nexium and after a couple days began having weird-type sensations in middle of chest. Typically in late afternoon thru to night time. Called ENT after few dayss of this and he ssayss the Nexium can sometimes cause GERD symptoms. Great again. So i was switched to Prevacid. Same symptoms. I stopped taking the Prevacid because i thought it would go away. but it's been about a week now off Prevacid and still the same symptoms. The feeling is really hard to explain... like an uncomfortable feeling that comes and goes and can happen at anytime. Makes me feel like my heart is doing something weird, but all heart tests have come back normal. Still worried though...
I thought GERD was painful... this feeling is just weird (hard to explain) and I don't like it. It's right in the center of my chest and when it hits it's for a short moment but can happen more than once at a time. also get some mid back pain. My question is this possibly GERD? And if it was caused by the medss, why issn't it going away yet?? And why did the meds cause this to happen and what should I do?? I still am worried about my heart but cardio says nothing to worry about, it's not my heart. I also do clear my throat a lot (always have since I can remember) and for the last 4 days i have had a sinus and chest cold (if that could mean anything). Oh and I have been dxx with fibromyalgia and sometimes have problems with my chest muscles twitching and aching. This weird feeling I am having now is new (different than other chest symmptoms I've had before). Also about a month and half ago started taking nasonex which I did swallow a lot of (have stopped taking that about 2 weeks ago).
Any help or ideas are more than appreciated. Thanks so much for readin.
I know the feeling while I was on Nexium, it gave me chest pains and increased my heart palpitations. I been on other PPI's and the same thing. I am trying acupuncture and oriental medicine now. It seems to be helping. I think those PPI's do more harm than good.
Hi meeee; i posted "Misdiagnosed with GERD's?" and yes i get this weird chest feeling as well somex and it's very hard to explain. i don't know if it's the same as me (it don't feel like my heart) but it's very difficult to explain as well, it's like it kinda travels up maybe, it comes and goes but it doesn't feel like gas, like you it's an uncomfortable feeling but it's not pain. i'm not on medication so i don't think it's caused from that but i was given ranitidine but i don't use it that much because i don't get much of an acidy stomach anymore. i also get the middle back pain/ache and it seems to be triggered with physical activity.
Hi before i was diagosed with LPR I had chest pains constantly and wasgoing to the emergency room at least 2x a month it was crazy i swore i had a heart condition, went to cardiologists, had left arm get numb on me, little did I know all these symptoms were form acid reflux even the numbing of the arm!!! supposively there is a nerve on that side that is connected to the stomach, I read soemthing like that and reflux could cause tingling/numbing of the arm, its amazing after being on 2 nexiums a day i no longer go to the ER it will be a year in january! amazing for the past 5 years i have been going in and out!!! and it was all due to acid reflux, docs knew it was that after I couldnt eat for 3 months because my throat got so irritated form the acid that i could barely swallow, it was a nightmare i was on ensure drinks for 3 months, but it was well worth it because it took all that suffering for them to finally figure out i had LPR! oh and it took 2 ENT docs and 2 gastroenterlogists and 3 endoscopies!!!!!!
Hi, I like you have the funny feeling that comes and goes in the center of my chest behind the breast bone, not a pain but a general feeling that something is there. Makes me feel like I have to burp at times, also have to clear my throat a lot and my throat is slightly sore at times.
From what I can understand on my own from research, I am thinking the chest feeling is heartburn. I don't think it has to actually burn but can just be that weird feeling you described. That or just the esophagus being irritated can create feelings in the center of the chest.
I think it is just a part of one of many symptoms you can have when your esophagus and stomach are for whatever reason a bit hurting.
Thanks everyone for the responses. Sounds like it may be heartburn still. Any advice on what I should do now?? Go to the ENT or GI? I don't want to get back on meds if they only cause the symptoms to get worse. Thanks!
Hi I am actually having the weird chest feelings now and I am so dang scared! Its mostlyon my left side and I can feel my left arm tingle... so you mean this is normal? I have beeen diagnosed with GERD... sometimes I feel like there is nerve being pinched in my left chest is it part of it as well? I have had some heart tests, ECG and XRAYS but its all show normal. I am on Zimor 40 mg daily... its also an omeprasole. I havent read anyone take it in here yet... I don't feel any different though the feeling is stil there and I think t has some side effects on me... can reflux still occur even when we're taking PPIs??
Meee I would advice you to go see a GI... as they can see the source of the problem more ... maybe they wil have you do an endoscopy to see whats wrong.
can reflux still occur even when we're taking PPIs??
Absolutely it does!
The drugs are not a cure - they are a nursing, symptomatic-relief system.
The problem in real GERD is that the sphincter doesn't work. There is nothing chemically to fix it, even temporarily. So they have to treat the symptoms. In this case, all they do is reduce the acid content, so there is less acid going up to hit sensitive tissue. But the acid isn't eliminated, nor is "reflux" (which does NOT mean "acid", just liquid/gas moving the wrong way - regardless of content). As long as your sphincter is poor, you will have excessive reflux, acid or not.